MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that inundation was noted from the lower part of the shower bag.Water was leaking from the bottom.
 
Event or Problem Description
It was additionally reported that no other equipment was affected by the event.The shower bag was exchanged.
 
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section e2: corrected.Section g2: report source corrected.Manufacturer's investigation conclusion: the reported event of water leaking from the bottom of the heartmate gogear shower bag was not confirmed during evaluation of the returned shower bag.The shower bag (lot number: unknown) was visually inspected and no visible damage or signs of fluid ingress were observed.The bag was mounted in the sink and water was poured onto the bag for an extended period.The bag was then opened and visually inspected, and no evidence of fluid ingress was noted.The provided information indicated the lot number of the shower bag was not known, and there was no other affected equipment.A root cause for the reported event was not conclusively determined through this analysis.Device history records could not be reviewed due to the lot number of the heartmate gogear shower bag not being reported.The heartmate 3 instruction for use was available for use at the time of the event.Section 6, entitled ¿patient care and management¿, provides instruction on how to assemble and use the heartmate gogear shower bag to ensure all components within the bag are protected from exposure to water.This section also instructs the user to not submerge the shower bag in water.The heartmate 3 patient handbook which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21402508
Report Number2916596-2025-00880
Device Sequence Number9382453
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age7 YR
Patient SexMale
Patient Weight22 KG